MAUDE Adverse Event Report: CONMED CORPORATION 5.0MM TENOLOK TENODESIS ANCHOR WITH ONE NO. 2 HI-FI SUTURE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED CORPORATION 5.0MM TENOLOK TENODESIS ANCHOR WITH ONE NO. 2 HI-FI SUTURE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number T50S
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The alleged broken t50s is not expected to be returned for evaluation and review.This complaint of broken device is unable to be verified and a root cause cannot be determined.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: precautions: ensure proper selection of bone preparation device (drill, punch, etc.) according to anchor size selection.Inspect all instruments for damage prior to use.Ensure the anchor is properly seated on the driver tip prior to and during implantation.Avoid lateral loading while inserting the device.Maintain proper alignment during insertion of the anchor and disengagement of the delivery handle.Proper orientation and alignment of instruments is important during implantation of the tenolok tenodesis anchor to minimize possible breakage of the anchor.Breakage of the device is possible if: the bone preparation device is not inserted to the proper depth.The device is not properly aligned with the pilot hole.The device is loose or not securely attached on the delivery handle.The device inserter is used for prying.The device is advanced too deep.A small amount of forward pressure is not applied while rotating the handle.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the t50s anchor was being implanted during a rotator cuff repair with bicep tenodesis on (b)(6) 2020 when one of the wings "snapped" off as the anchor was being inserted.The component was removed using a grasper.The anchor remained implanted securely; therefore, it was not removed from the patient and an alternate device was not required.There was no harm to the patient or the user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
5.0MM TENOLOK TENODESIS ANCHOR WITH ONE NO. 2 HI-FI SUTURE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo, fl
MDR Report Key9711511
Report Number1017294-2020-00035
Device Sequence Number11391235
Product Code MBI
UDI-Device Identifier20845854043780
UDI-Public(01)20845854043780(17)220924(30)1(10)1049324
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120841
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2022
Device Catalogue NumberT50S
Device Lot Number1049324
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2020
Initial Report FDA Received Date02/14/2020
Patient Sequence Number1